HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Irritable Bowel Syndrome (IBS) (http://www.healthboards.com/boards/irritable-bowel-syndrome-ibs/)
-   -   Magnesium and diarrhea--Mag=the cause? (http://www.healthboards.com/boards/irritable-bowel-syndrome-ibs/650747-magnesium-diarrhea-mag-cause.html)

iluvtolaff 11-20-2008 06:17 AM

Magnesium and diarrhea--Mag=the cause?
 
In August, I was having achy muscles in my legs causing me to limp. I started taking 400 mg. of magnesium per day (3 pills--one in a.m., one in afternoon, and one in p.m.). It helped my legs immensely. I was back to normal.
BUT! After taking the mag. for one month, my IBS-D came back. I haven't had it for 2 years.
Could the mag. have triggered it again?
I stopped the mag. right away. Now, one month later, I'm back to the leg pains and still daily IBS so I am miserable.
I need the mag. but I don't want the IBS.
What can I do?

rudiraven 11-20-2008 07:43 AM

Re: Magnesium and diarrhea--Mag=the cause?
 
I have heard that magnesium can cause diarrhea so that's probably what's going on with you. You might try a different brand of magnesium. I've heard that some high end brands aren't as likely to cause bowel upsets. Good luck.

iluvtolaff 11-20-2008 07:53 AM

Re: Magnesium and diarrhea--Mag=the cause?
 
I've read that, too. My problem is I haven't been on it for 6 weeks--it should be out of my system-- and the IBS-D is still with me. Gr-r-r!
I need the mag. but don't want the IBS that comes with it.
If I could find a brand that guarantees No Diarrhea, then I would buy it!

Jada62 11-21-2008 04:24 PM

Re: Magnesium and diarrhea--Mag=the cause?
 
I have ibs and cannot tolerate any amount of magnisium...poses a prob with taking any vitamins, they all have some mag.

Harry 11-23-2008 09:43 PM

Re: Magnesium and diarrhea--Mag=the cause?
 
Magnesium is needed by everyone.
Every cell in your body contains magnesium and 66% is in your bones.

Many --- Many foods have magnesium yet it is estimated 75% of people are deficient.
I suggest you read the book -- " The Miricle of Magnesium by Dr Carolyn Dean, MD ND.

I have found the type magnesium supplement that is best absorbed and causes less gastro problems is the Chelated type. It is double bonded to a protein amino acid (glycinate) and is readily absorbed brcause it is smaller.

I like and use the Carlson and Solgar brands.

iluvtolaff 11-24-2008 05:28 AM

Re: Magnesium and diarrhea--Mag=the cause?
 
Thank you. I'll see if I can find those brands.

iluvtolaff 11-24-2008 08:57 AM

Re: Magnesium and diarrhea--Mag=the cause?
 
[QUOTE=Harry;3802827]
I have found the type magnesium supplement that is best absorbed and causes less gastro problems is the Chelated type. It is double bonded to a protein amino acid (glycinate) and is readily absorbed brcause it is smaller.

I like and use the Carlson and Solgar brands.[/QUOTE]

I found Carlson's at my favorite online store! It's a little pricey but I really need it!
I'm still having the diarrhea after weeks of being off the magnesium I was taking. I know it must be out of my system by now! So, I figure if I'm going to have the diarrhea anyway, I might as well go back on the mag. I hope this brand does the trick!
Thank you!


All times are GMT -7. The time now is 05:10 AM.